MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 9.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 9.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 9.5MM
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl procedure, after drilling using the ar-1204as-95, lot: 0191104949 flipcutter, the surgeon could not flip the device to back it out.The surgeon used a probe to flip the ar-1204as-95, flipcutter and the device was removed.The case as completed using a different ar-1204as-95 same lot number with no additional issues.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-1204as-95 was received for investigation.Attempts at functional testing were unsuccessful, as the flipcutter tip would not respond.Further visual inspection identified that the actuating mechanism was not working, as the actuator tube had separated at the weld.The observed condition is consistent with user applied mechanical damage via prying/leveraging the device during use.

Brand Name
FLIPCUTTER II, SHORT 9.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19081028
Report Number1220246-2024-01946
Device Sequence Number14926864
Product Code HWE
UDI-Device Identifier00888867004443
UDI-Public00888867004443
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberFLIPCUTTER II, SHORT 9.5MM
Device Catalogue NumberAR-1204AS-95
Device Lot Number0191104949
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown